• What have others experienced while taking Cisplatin ?

    Asked by judalou on Thursday, March 28, 2013

    What have others experienced while taking Cisplatin ?

    3 Answers from the Community

    • nancyjac's Avatar

      I had flu like symptoms (chills, body aches), abdominal cramps, loss of appetite, vision problems, fatigue, hair loss, and chemo induced peripheral neuropathy (CIPN). I took taxol at the same time, and some of these side effects can also be from that drug, so can't say for sure which were specific only to cisplatin. Except for the CIPN, all of these side effects have resolved. It has been exactly a year since my last chemo treatment.

      over 3 years ago
    • SueRae1's Avatar

      I had one treatment with cisplatin, before that I was on its sister drug carboplatin. Both drugs can damage your bone marrow causing issues with white, red, and platelet blood cells. Cisplatin can also cause kidney damage, which is why intense pre and post infusion hydration is part of the treatment protocol. My friend had nausea and took Emend, I got a prescription for Emend for both carbo & cis but did not need it. Ginger candy and tea helped with what ever queasiness

      over 3 years ago
    • SpunkyS's Avatar

      I had its cousin, Carboplatin. Minor side effects such as loose stool for a few days after infusion. I think the taxol gave me the feeling of being cold. I did have bone marrow suppression and needed transfusions a few times. I had a bloody nose twice until I learned my warning signs were a leaky, almost bloody nose.
      Good luck!

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.